Alert archive / Washington / Flood Watches in 2017
Flood Watch 2, NWS Seattle, WA
NWS Seattle, WA issued this flood watch at Feb 8, 2017, 3:58 AM PST for 8 counties in Washington. It took effect at Feb 9, 2017, 7:00 AM PST. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Feb 8, 2017, 3:58 AM PST (11:58 UTC)
- In effect from
- Feb 9, 2017, 7:00 AM PST
- Expired
- Feb 10, 2017, 4:29 AM PST
- In force
- 21 hr
- Issued by
- NWS Seattle, WA
- Flood severity
- None
Counties Clallam County, WA, King County, WA, Lewis County, WA, Mason County, WA, Pierce County, WA, Snohomish County, WA, Thurston County, WA, Whatcom County, WA
The radar
The Seattle radar (KATX), 72 km from the middle of the area, began a volume at 11:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Quillayute State, WA (KUIL), launched 00:00Z, 12.0 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 905 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
063 WGUS66 KSEW 081158 FFASEW URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Seattle WA 358 AM PST Wed Feb 8 2017 WAC045-090000- /O.NEW.KSEW.FA.A.0002.170209T1800Z-170210T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Mason- 358 AM PST Wed Feb 8 2017 ...FLOOD WATCH IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY MORNING... The National Weather Service in Seattle has issued a * Flood Watch for a portion of northwest Washington...including the following county...Mason. * From Thursday morning through Friday morning * A WEATHER SYSTEM WILL PRODUCE 3 TO 5 INCHES OF RAIN IN THE OLYMPICS TONIGHT INTO THURSDAY. SNOW LEVELS WILL RISE TO NEAR 6500 FEET TONIGHT BEFORE LOWERING LATER THURSDAY. THIS COULD BE ENOUGH RAIN TO DRIVE THE SKOKOMISH RIVER ABOVE FLOOD STAGE DURING THE DAY ON THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ www.weather.gov/seattle
7 follow-up statements
864 WGUS66 KSEW 082104 FFASEW URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Seattle WA 104 PM PST Wed Feb 8 2017 WAC027-090915- /O.NEW.KSEW.FA.A.0003.170211T0600Z-170212T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Grays Harbor- 104 PM PST Wed Feb 8 2017 ...FLOOD WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY EVENING... The National Weather Service in Seattle has issued a * Flood Watch for a portion of northwest Washington...including the following county...Grays Harbor. * From Friday evening through Saturday evening * A WEATHER SYSTEM WILL PRODUCE 3 TO 5 INCHES OF RAIN IN THE OLYMPICS AND SOUTH WASHINGTON CASCADES TONIGHT INTO THURSDAY. SNOW LEVELS WILL RISE TO NEAR 6500 FEET TONIGHT BEFORE LOWERING LATER THURSDAY. LEFTOVER LOWLAND SNOW WILL EXPERIENCE MELTING BUT WILL ONLY CONTRIBUTE A SMALL AMOUNT TO THE RUNOFF. THIS COULD BE ENOUGH RAIN TO DRIVE THE LOWER CHEHALIS RIVER ABOVE MINOR FLOOD STAGE DURING THE DAY ON SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ WAC033-041-053-067-090915- /O.EXB.KSEW.FA.A.0002.170209T1500Z-170211T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ King-Lewis-Pierce-Thurston- 104 PM PST Wed Feb 8 2017 ...FLOOD WATCH IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY EVENING... The National Weather Service in Seattle has expanded the * Flood Watch to include a portion of west central Washington... including the following counties...King...Lewis...Pierce and Thurston. * From Thursday morning through Friday evening * A WEATHER SYSTEM WILL PRODUCE 3 TO 5 INCHES OF RAIN IN THE OLYMPICS AND SOUTH WASHINGTON CASCADES TONIGHT INTO THURSDAY. SNOW LEVELS WILL RISE TO NEAR 6500 FEET TONIGHT BEFORE LOWERING LATER THURSDAY. LEFTOVER LOWLAND SNOW WILL EXPERIENCE MELTING BUT WILL ONLY CONTRIBUTE A SMALL AMOUNT TO THE RUNOFF. THIS COULD BE ENOUGH RAIN TO DRIVE THE SOME RIVERS ABOVE MINOR FLOOD STAGE LIKE THE CHEHALIS...WHITE... NEWAUKUM...AND SKOOKUMCHUCK RIVERS ABOVE FLOOD STAGE THURSDAY AFTERNOON INTO FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ WAC045-090915- /O.EXT.KSEW.FA.A.0002.170209T1500Z-170211T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Mason- 104 PM PST Wed Feb 8 2017 ...FLOOD WATCH NOW IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY EVENING... The Flood Watch is now in effect for * A portion of northwest Washington...including the following county...Mason. * From Thursday morning through Friday evening * A WEATHER SYSTEM WILL PRODUCE 3 TO 5 INCHES OF RAIN IN THE OLYMPICS TONIGHT INTO THURSDAY. SNOW LEVELS WILL RISE TO NEAR 6500 FEET TONIGHT BEFORE LOWERING LATER THURSDAY. LEFTOVER LOWLAND SNOW WILL EXPERIENCE MELTING BUT WILL ONLY CONTRIBUTE A SMALL AMOUNT TO THE RUNOFF. THIS COULD BE ENOUGH RAIN TO DRIVE THE SKOKOMISH RIVER ABOVE MINOR FLOOD STAGE DURING THE DAY ON THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ www.weather.gov/seattle JBB
784 WGUS66 KSEW 090916 FFASEW Flood Watch National Weather Service Seattle WA 116 AM PST Thu Feb 9 2017 WAC033-041-045-053-067-100000- /O.CON.KSEW.FA.A.0002.170209T1500Z-170211T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ King-Lewis-Mason-Pierce-Thurston- 116 AM PST Thu Feb 9 2017 ...FLOOD WATCH REMAINS IN EFFECT FROM 7 AM PST THIS MORNING THROUGH FRIDAY EVENING... The Flood Watch continues for * Portions of northwest Washington and west central Washington... including the following counties...in northwest Washington... Mason. In west central Washington...King...Lewis...Pierce and Thurston. * From 7 AM PST this morning through Friday evening * A WEATHER SYStem will move through the area today. Storm total precipitation from the system in the Olympics and south Washington Cascades WILL be 3 to 5 inches. SNOW LEVELS NEAR 6500 FEET will lower to near 3500 feet tonight. LEFTOVER LOWLAND SNOW WILL EXPERIENCE MELTING BUT WILL ONLY CONTRIBUTE A SMALL AMOUNT TO THE RUNOFF. THIS COULD BE ENOUGH RAIN TO DRIVE THE SOME RIVERS ABOVE MINOR FLOOD STAGE LIKE THE CHEHALIS...WHITE... NEWAUKUM...AND SKOOKUMCHUCK RIVERS ABOVE FLOOD STAGE this AFTERNOON INTO FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ WAC027-100000- /O.CON.KSEW.FA.A.0003.170211T0600Z-170212T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Grays Harbor- 116 AM PST Thu Feb 9 2017 ...FLOOD WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY EVENING... The Flood Watch continues for * A portion of northwest Washington...including the following county...Grays Harbor. * From Friday evening through Saturday evening * A WEATHER SYStem will move through the area today. Storm total precipitation from the system in the Olympics and south Washington Cascades WILL be 3 to 5 inches. SNOW LEVELS NEAR 6500 FEET will lower to near 3500 feet tonight. LEFTOVER LOWLAND SNOW WILL EXPERIENCE MELTING BUT WILL ONLY CONTRIBUTE A SMALL AMOUNT TO THE RUNOFF. THIS COULD BE ENOUGH RAIN TO DRIVE THE LOWER CHEHALIS RIVER ABOVE MINOR FLOOD STAGE DURING THE DAY ON SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ www.weather.gov/seattle
216 WGUS66 KSEW 091801 FFASEW URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Seattle WA 1001 AM PST Thu Feb 9 2017 WAC009-061-073-100615- /O.EXA.KSEW.FA.A.0002.000000T0000Z-170211T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Clallam-Snohomish-Whatcom- 1001 AM PST Thu Feb 9 2017 ...FLOOD WATCH IN EFFECT THROUGH FRIDAY EVENING... The National Weather Service in Seattle has expanded the * Flood Watch to include portions of northwest Washington and west central Washington...including the following counties... in northwest Washington...Clallam and Whatcom. In west central Washington...Snohomish. * Through Friday evening * A weather system will move through the area today. Storm total precipitation from the system in the Olympics and the Washington Cascades WILL be 3 to 5 inches. Snow levels near 6500 feet will lower to near 3500 feet tonight. leftover lowland snow will be melting today but will only contribute a small amount to the runoff. This could be enough rain to drive some rivers above minor flood stage later today or tonight, including the Nooksack, Stillaguamish, and Bogachiel Rivers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ WAC033-041-045-053-067-100615- /O.CON.KSEW.FA.A.0002.000000T0000Z-170211T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ King-Lewis-Mason-Pierce-Thurston- 1001 AM PST Thu Feb 9 2017 ...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY EVENING... The Flood Watch continues for * Portions of northwest Washington and west central Washington... including the following counties...in northwest Washington... Mason. In west central Washington...King...Lewis...Pierce and Thurston. * Through Friday evening * A weather system will move through the area today. Storm total precipitation from the system in the Olympics and the Washington Cascades WILL be 3 to 5 inches. Snow levels near 6500 feet will lower to near 3500 feet tonight. leftover lowland snow will be melting today but will only contribute a small amount to the runoff. This could be enough rain to drive some rivers above minor flood stage later today or tonight, including the Tolt, and additional locations on the Chehalis and Skookumchuck Rivers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ WAC027-100615- /O.CON.KSEW.FA.A.0003.170211T0600Z-170212T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Grays Harbor- 1001 AM PST Thu Feb 9 2017 ...FLOOD WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY EVENING... The Flood Watch continues for * A portion of northwest Washington...including the following county...Grays Harbor. * From Friday evening through Saturday evening * A weather system will move through the area today. Storm total precipitation from the system in the Olympics and the Washington Cascades WILL be 3 to 5 inches. Snow levels near 6500 feet will lower to near 3500 feet tonight. leftover lowland snow will be melting today but will only contribute a small amount to the runoff. This could be enough rain to drive some rivers above minor flood stage later today or tonight, including the lower Chehalis River near Porter. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ www.weather.gov/seattle
258 WGUS66 KSEW 092317 FFASEW Flood Watch National Weather Service Seattle WA 317 PM PST Thu Feb 9 2017 WAC033-045-053-067-100030- /O.CAN.KSEW.FA.A.0002.000000T0000Z-170211T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ King-Mason-Pierce-Thurston- 317 PM PST Thu Feb 9 2017 ...FLOOD WATCH IS CANCELLED... The Flood Watch for portions of northwest Washington and west central Washington has been cancelled. Flood warnings have replaced the watches in King, Mason, Pierce, and Thurston Counties. Some area rivers are beginning to crest and the threat of flooding on any additional rivers has eased. $$ WAC009-041-061-073-101130- /O.CON.KSEW.FA.A.0002.000000T0000Z-170211T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Clallam-Lewis-Snohomish-Whatcom- 317 PM PST Thu Feb 9 2017 ...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY EVENING... The Flood Watch continues for * Portions of northwest Washington and west central Washington... including the following counties...in northwest Washington... Clallam and Whatcom. In west central Washington...Lewis and Snohomish. * Through Friday evening * In the last 24 hours, 3 to 6 inches of rain has fallen over the Olympic and Cascade Mountains with 1 to 2.5 inches over the lowlands. This could be enough rain to drive some rivers above minor flood stage later tonight... including the Nooksack... Stillaguamish...Dungeness...Skookumchuck...and Chehalis Rivers. Though flooding is possible, it is still very uncertain whether it will and so flood warnings have not been issued for the locations in question. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ WAC027-101130- /O.CON.KSEW.FA.A.0003.170211T0600Z-170212T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Grays Harbor- 317 PM PST Thu Feb 9 2017 ...FLOOD WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY EVENING... The Flood Watch continues for * A portion of northwest Washington...including the following county...Grays Harbor. * From Friday evening through Saturday evening * In the last 24 hours, 3 to 6 inches of rain has fallen over the Olympic and Cascade Mountains, 2 to 6 inches in the Willapas, and 1 to 2.5 inches elsewhere over the lowlands. This could be enough rain to drive the lower Chehalis River near Porter above flood stage Friday afternoon. This river will be monitored to see how it tracks the forecast. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ www.weather.gov/seattle jbb
089 WGUS66 KSEW 100121 FFASEW Flood Watch National Weather Service Seattle WA 521 PM PST Thu Feb 9 2017 WAC009-073-100230- /O.CAN.KSEW.FA.A.0002.000000T0000Z-170211T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Clallam-Whatcom- 521 PM PST Thu Feb 9 2017 ...FLOOD WATCH IS CANCELLED... The Flood Watch for a portion of northwest Washington has been cancelled. The threat of flooding has eased. $$ WAC041-061-101330- /O.CON.KSEW.FA.A.0002.000000T0000Z-170211T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Lewis-Snohomish- 521 PM PST Thu Feb 9 2017 ...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY EVENING... The Flood Watch continues for * A portion of west central Washington...including the following counties...Lewis and Snohomish. * Through Friday evening * In the last 24 hours... 3 to 6 inches of rain has fallen over the Olympic and Cascade Mountains with 1 to 2.5 inches over the lowlands. This could be enough rain to drive some rivers above minor flood stage later tonight... including the Stillaguamish...Skookumchuck...and Chehalis Rivers. Though flooding is possible... it is still very uncertain whether it will and so flood warnings have not been issued for the locations in question. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ WAC027-101330- /O.CON.KSEW.FA.A.0003.170211T0600Z-170212T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Grays Harbor- 521 PM PST Thu Feb 9 2017 ...FLOOD WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY EVENING... The Flood Watch continues for * A portion of northwest Washington...including the following county...Grays Harbor. * From Friday evening through Saturday evening * In the last 24 hours... 3 to 6 inches of rain has fallen over the Olympic and Cascade Mountains... 2 to 6 inches in the Willapas... and 1 to 2.5 inches elsewhere over the lowlands. This could be enough rain to drive the lower Chehalis River near Porter above flood stage Friday afternoon. This river will be monitored to see how it tracks the forecast. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ www.weather.gov/seattle jbb
981 WGUS66 KSEW 100632 FFASEW Flood Watch National Weather Service Seattle WA 1032 PM PST Thu Feb 9 2017 WAC061-100745- /O.CAN.KSEW.FA.A.0002.000000T0000Z-170211T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Snohomish- 1032 PM PST Thu Feb 9 2017 ...FLOOD WATCH IS CANCELLED... The Flood Watch for a portion of west central Washington has been cancelled. Rivers in the county are receding or will crest below flood stage. $$ WAC041-101845- /O.CON.KSEW.FA.A.0002.000000T0000Z-170211T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Lewis- 1032 PM PST Thu Feb 9 2017 ...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY EVENING... The Flood Watch continues for * A portion of west central Washington...including the following county...Lewis. * Through Friday evening * In the last 24 hours... 3 to 6 inches of rain has fallen over the Olympic and Cascade Mountains with 1 to 2.5 inches over the lowlands. This could be enough rain to drive some rivers above flood stage later tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ WAC027-101845- /O.CON.KSEW.FA.A.0003.170211T0600Z-170212T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Grays Harbor- 1032 PM PST Thu Feb 9 2017 ...FLOOD WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY EVENING... The Flood Watch continues for * A portion of northwest Washington...including the following county...Grays Harbor. * From Friday evening through Saturday evening * In the last 24 hours... 3 to 6 inches of rain has fallen over the Olympic and Cascade Mountains... 2 to 6 inches in the Willapas... and 1 to 2.5 inches elsewhere over the lowlands. This could be enough rain to drive the lower Chehalis River near Porter above flood stage Friday afternoon with the flood crest moving down to Grays Harbor Saturday. This river will be monitored to see how it tracks the forecast. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ www.weather.gov/seattle
789 WGUS66 KSEW 101229 FFASEW Flood Watch National Weather Service Seattle WA 429 AM PST Fri Feb 10 2017 WAC041-101330- /O.CAN.KSEW.FA.A.0002.000000T0000Z-170211T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Lewis- 429 AM PST Fri Feb 10 2017 ...FLOOD WATCH IS CANCELLED... The Flood Watch for Lewis county has been cancelled. $$ WAC027-110030- /O.CON.KSEW.FA.A.0003.170211T0600Z-170212T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Grays Harbor- 429 AM PST Fri Feb 10 2017 ...FLOOD WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH SATURDAY EVENING... The Flood Watch continues for * A portion of northwest Washington...including the following county...Grays Harbor. * From this evening through Saturday evening * The flood crest on the Chehalis river will make its way into Grays Harbor county later today. The flood crest will reach Grays Harbor on Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ www.weather.gov/seattle
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this flood watch went out at Feb 8, 3:30 AM PST, 28 minutes earlier.
Area forecast discussion, Feb 8, 3:30 AM PST, 28 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
330 AM PST Wed Feb 8 2017
.SYNOPSIS...A strong warm front will approach the area from the
south today with widespread precipitation over western Washington.
Snow levels will rise and the air mass will warm rapidly through
Wednesday night. A cold front will sweep through the area Thursday
night with strong onshore flow and a trough moving through Western
Washington on Friday. An upper ridge of high pressure will build
into the Pacific Northwest for the weekend with dry weather
developing and persisting into next week.
&&
.SHORT TERM...A cold but quiet early morning period so far...likely
the last one that will be seen for the next few days both in terms
of cold and quiet. Current obs show some form of cloud cover over
much of the CWA...and while there are some locations with haze or
fog visibilities do not look terribly diminished with the lowest
looking to be in the southwest interior around Chehalis with vis
down to 5 SM.
A glance at current radar shows precip associated with the warm
front that is to come perched on the doorstep...just south of Lewis
county. This precip is expected to make its way northward steadily
throughout the day with rainfall rates also steadily increasing
today and into tonight...with moderate to heavy rainfall becoming
widespread this evening and tonight. Now to address some of the
flies in the ointment. Fly number one...given the cold start to the
day...some locations...particularly the further north one
goes...precip may start out as snow before quickly changing over to
rain. Fly number two...Western Whatcom County looks to hang on to
the colder air longer thanks in part to a continued NE surface flow.
That cold air will not only allow for precip to start as snow but
will also be responsible for a very messy change over which will
likely include a mix of ice and snow accumulations. As such...will
opt for a Winter Storm Warning up there for today and tonight to
cover that. Would not exactly call situation in the Cascades a fly
per se...as forecast problem there is as simple as upgrading
inherited winter storm watch into a warning. Easy enough. Forecast
in that regard remains fairly unchanged...while much of the area
sees moderate to heavy rain...there it will be moderate to heavy
snow. Fly number three will consist of mixing the expected amount of
rainfall with larger lowland snowfall amounts already present in
locations such as Puyallup...Enumclaw... Eatonville and so
forth...as they essentially have a reservoir of water already in
place...lingering snow already on the ground...and with more water
on the way...urban and small stream flooding will likely also be a
concern. Will work to have an advisory covering that to go out with
or around the time of issuance of the morning forecast package.
Transition to rain everywhere in the CWA expected to occur very late
tonight or very early Thursday morning. Rainfall rates over most of
the area will still remain in the moderate to heavy range through
the morning hours Thursday before diminishing some by Thursday
afternoon. Thursday will also see the transition from stratiform
rain over to more showery conditions...but POPs still remain in
categorical and as such rain will linger on as cold front pushes
through the area Thursday night.
To add insult to injury...an upper level trough moving through the
region through the day on Friday will make for...care to take a
guess...more rain. Fortunately the trough does not linger and
activity will start to taper off Friday evening. SMR
.LONG TERM...After fighting off enough soggies to make even the
brow of Capt Crunch furrow with worry...Western Washington is
rewarded with an upper level ridge that looks to bring dry
conditions to the weekend and potentially into early next week.
Previous model runs suggested that dryness might even persist into
next Wednesday but current solutions are introducing minor shortwave
disturbances on Saturday night and Monday night into Tuesday
morning...which may result in some possibility of precip. Pops
currently in forecast serve as a tip of the hat toward this
possibility...but still remain in slight chance to extremely low end
chance...favoring the likelihood that nothing will happen. SMR
&&
.AVIATION...A warm front will spread moisture north into Western
Washington this morning and afternoon. The flow aloft is westerly.
The air mass is stable. There is a chance of mixed rain/snow or
freezing rain in the northwest interior as Fraser river outflow
will keep the low level air mass cool. The air mass will warm and
moderate tonight as southerly flow increases. 33
KSEA...MVFR ceilings this morning. Rain spreading north to the
terminal by 18z. N/NE winds becoming S/SE 09-12Z. 33
&&
.MARINE...A strong warm front will lift north into the region
today with gales possible over the Coastal Waters and West
Entrance - a Gale Warning is in effect. Strong onshore flow will
follow Thursday and Friday. High pressure will bring a period of
lighter winds on Saturday. The flow will turn offshore again on
Sunday. 33
&&
.HYDROLOGY...A warm, wet Pacific frontal system will spread rain
across the area late tonight through Friday. At this point, looks
like around 3 inches of rain may fall in the 30 hours from Wednesday
morning through Thursday afternoon, with possibly of higher amounts
over the Olympics. Strong S-SW winds at 850 MB will over the
Olympics will result in a decently strong orographic enhancement to
the rainfall there. Rivers will rise and there may be some potential
for one or more of the more flood prone rivers to reach flood stage
Thursday or Friday. Melting snow in the lower elevations leading up
to the storm might also contribute to putting moisture into the
ground and thereby slightly increasing the runoff efficiency. Any
leftover low elevation snow will likely melt during the storm
potentially contributing a minor amount to the runoff.
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...Winter Storm Warning from 2 PM this afternoon to 6 AM PST
Thursday for Cascades of Pierce and Lewis Counties-Cascades
of Snohomish and King Counties-Cascades of Whatcom and
Skagit Counties.
Winter Storm Warning from 10 AM this morning to 4 AM PST
Thursday for Western Whatcom County.
PZ...Gale Warning until 4 PM PST Thursday for Coastal Waters From
Cape Flattery To James Island 10 To 60 Nm-Coastal Waters
From Cape Flattery To James Island Out 10 Nm-Coastal Waters
From James Island To Point Grenville 10 To 60 Nm-Coastal
Waters From James Island To Point Grenville Out 10 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10
To 60 Nm-Coastal Waters From Point Grenville To Cape
Shoalwater Out 10 Nm.
Small Craft Advisory until 4 AM PST Thursday for Central U.S.
Waters Strait Of Juan De Fuca-Northern Inland Waters
Including The San Juan Islands.
Gale Warning until 4 AM PST Thursday for West Entrance U.S.
Waters Strait Of Juan De Fuca.
&&
www.weather.gov/seattle
You can see an illustrated version of this discussion at
www.weather.gov/seattle/gafd/latest_webafd.htmlThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 8, 2:49 AM PST | Gale Warning | SEW | 66 hr | |
| Feb 8, 4:19 AM PST | Areal Flood Advisory | SEW | King, Pierce | 18 hr |
| Feb 8, 4:33 AM PST | Winter Storm Warning | SEW | 35 hr | |
| Feb 8, 11:31 AM PST | Winter Weather Advisory | SEW | San Juan | 7 hr |
| Feb 8, 1:04 PM PST | Flood Watch | SEW | Grays Harbor, Mason | 278 days |
| Feb 8, 2:22 PM PST | Small Craft Advisory | SEW | 31 hr | |
| Feb 8, 2:23 PM PST | Coastal Flood Advisory | SEW | San Juan | 23 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.